Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 13, 2025, 1:17 AM CDT for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:17 AM CDT (06:17 UTC)
- In effect from
- Apr 13, 2025, 8:00 AM CDT
- Expired
- Apr 13, 2025, 6:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS74 KTSA 130617 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 117 AM CDT Sun Apr 13 2025 ARZ001-002-010-011-OKZ056>058-061>063-132100- /O.NEW.KTSA.WI.Y.0008.250413T1300Z-250413T2100Z/ Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Rogers- Mayes-Delaware- Including the cities of Bentonville, Springdale, Rogers, Huntsville, Vinita, Pryor, Miami, Eureka Springs, Fayetteville, Grove, Berryville, Claremore, Nowata, and Jay 117 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arkansas, Benton, Carroll, Madison, and Washington AR Counties. In Oklahoma, Craig, Delaware, Mayes, Nowata, Ottawa, and Rogers Counties. * WHEN...From 8 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lacy
3 follow-up statements
254 WWUS74 KTSA 131819 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 119 PM CDT Sun Apr 13 2025 ARZ001-002-010-011-OKZ056>058-061>063-132100- /O.CON.KTSA.WI.Y.0008.000000T0000Z-250413T2100Z/ Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Rogers- Mayes-Delaware- Including the cities of Berryville, Fayetteville, Miami, Jay, Bentonville, Pryor, Grove, Vinita, Claremore, Eureka Springs, Nowata, Springdale, Rogers, and Huntsville 119 PM CDT Sun Apr 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In Arkansas, Benton, Carroll, Madison, and Washington AR Counties. In Oklahoma, Craig, Delaware, Mayes, Nowata, Ottawa, and Rogers Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 06
948 WWUS74 KTSA 132046 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 346 PM CDT Sun Apr 13 2025 OKZ056>058-061>063-132200- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-250413T2100Z/ Nowata-Craig-Ottawa-Rogers-Mayes-Delaware- Including the cities of Pryor, Nowata, Jay, Grove, Vinita, Miami, and Claremore 346 PM CDT Sun Apr 13 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Wind gusts above advisory criteria are no longer expected this afternoon. Thus, will let the wind advisory expire. Breezy winds with gusts of 25 to 35 mph will remain possible through late this afternoon. $$ ARZ001-002-010-011-132300- /O.EXT.KTSA.WI.Y.0008.000000T0000Z-250413T2300Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Springdale, Huntsville, Fayetteville, Berryville, and Eureka Springs 346 PM CDT Sun Apr 13 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up around 40 mph. * WHERE...Benton, Carroll, Madison, and Washington AR Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. * ADDITIONAL DETAILS...Strongest gusts are expected within the higher terrain locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
584 WWUS74 KTSA 132250 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 550 PM CDT Sun Apr 13 2025 ARZ001-002-010-011-140000- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-250413T2300Z/ Benton-Carroll-Washington AR-Madison- Including the cities of Rogers, Bentonville, Springdale, Huntsville, Fayetteville, Berryville, and Eureka Springs 550 PM CDT Sun Apr 13 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds have begun to weaken and gusts above advisory criteria are no longer expected. Thus, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:07 AM CDT, 1 hour 10 minutes earlier. Its key messages:
- Updated at 1206 AM CDT Sun Apr 13 2025
- The warming trend continues with Sunday expected to be the warmest day of 2025 thus far.
- Limited fire weather concerns in northeast Oklahoma on Sunday, with gusty southerly winds and well above normal temperatures ahead of a dry cold front.
- A more active weather pattern is expected to return by next weekend.
Area forecast discussion, Apr 13, 12:07 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1207 AM CDT Sun Apr 13 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1206 AM CDT Sun Apr 13 2025
- The warming trend continues with Sunday expected to be the warmest
day of 2025 thus far.
- Limited fire weather concerns in northeast Oklahoma on Sunday, with
gusty southerly winds and well above normal temperatures
ahead of a dry cold front.
- A more active weather pattern is expected to return by next
weekend.
&&
.SHORT TERM...
(The rest of tonight)
Issued at 915 PM CDT Sat Apr 12 2025
Through the early evening hours surface winds had weakened some
after sunset across eastern Oklahoma and northwest Arkansas.
However, over the past hour or so southerly winds have started to
pick back up again in response to surface low pressure moving out
into the Central Plains and deepening. At the same time, an
increasing low level jet of 45-55KT was beginning to move into the
region, noted by the latest KINX VAD wind profile.
Through the overnight hours, southerly winds gusting 20 to 35 mph
should remain common across the CWA as surface low pressure moves
eastward into central Kansas and a 40-60KT low level jet moves
over the region. This southerly low level flow is expected to help
transport some moisture back into the CWA with dewpoints in the
upper 40s to mid 50s by early Sunday morning. These conditions
will keep temperatures warmer tonight with lows in the 50s to
lower 60s across the CWA. Also, model soundings continue to
indicate the majority of cloud cover should remain north of the
CWA tonight, closer to a weak 700-mb disturbance moving eastward
through the Central Plains.
For the evening update, have added minor adjustments to wind/wind
gusts/min temps to account for the mentioned above, and also
added tweaks to hourly temp/dewpoint trends based on latest obs.
The rest of the forecast seems to be in good shape at this time.
&&
.LONG TERM...
(Sunday through Saturday)
Issued at 116 PM CDT Sat Apr 12 2025
An upper level trough will pass to the north Sunday with an
associated surface front. During the day Sunday, this will
further increase southerly flow, with winds gusting upwards of 40
mph in some areas. A Wind Advisory was considered, but due to the
marginal nature of the wind speeds, elected to forgo this for the
time. Temperatures will surge to their warmest values of 2025 so
far on Sunday, with mid 80s to low 90s expected. Seasonal green
up and somewhat recent rains will mostly keep the fire weather
potential in check, but there are some areas of concern. The main
locations are in northeast OK, especially west of Highway 75. The
dry cold front will then slide through the area Sunday night into
Monday morning, with breezy northerly winds replacing the
southerly flow. Temperatures will get knocked down a good bit,
with highs in the 60s and 70s Monday and lows in the 40s for
Tuesday morning.
Any cool down will be short lived as high pressure settles to the
southeast and the next Pacific trough moves into the northwest. This
general pattern will be the theme from the middle of next week and
into the extended, possibly well beyond the end of the forecast
period. This will be important because strong southwest flow aloft
will be routine, with a persistent southerly low level jet
gradually increasing moisture content. This pattern will also keep
some type of frontal boundary, which can act as a focus for
storms, somewhere in the general area.
The first slight chance of showers or storms will be around next
Thursday morning, as a weak system grazes the area. Some modest warm
advection could spawn a few storms, but these will mostly be
northeast of the area. A better chance of storms will probably
develop near the end of the forecast period, roughly next Friday or
Saturday. It looks pretty active from then on, with ensemble
guidance in good agreement on a generally wet and unstable pattern.
Presumably, severe weather would occur somewhere in the region, but
its too early to say more than that. Heavy rains will also be a
potential concern to keep an eye on.
&&
.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Sun Apr 13 2025
VFR conditions are expected to prevail through the valid period
at all area sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 88 59 71 44 / 0 0 0 0
FSM 88 63 79 48 / 0 0 0 0
MLC 86 63 76 48 / 0 0 0 0
BVO 88 55 70 39 / 0 0 0 0
FYV 84 59 74 41 / 0 0 0 0
BYV 83 61 72 45 / 0 0 0 0
MKO 86 63 73 46 / 0 0 0 0
MIO 84 58 67 42 / 0 0 0 0
F10 88 63 74 47 / 0 0 0 0
HHW 83 62 79 52 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...20
LONG TERM....06
AVIATION...10Hazardous weather outlook, Apr 12, 9:22 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 922 PM CDT Sat Apr 12 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 922 PM CDT Sat Apr 12 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Southerly winds gusting 20 to 35 mph will spread back over eastern Oklahoma and northwest Arkansas tonight as surface low pressure moves out into the Plains. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...High Wind Potential. TUESDAY...No Hazards. WEDNESDAY AND THURSDAY...High Wind Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... South to southwest winds will continue to be strong and gusty on Sunday. Gusts between 35 and 40 mph are forecast across northeast Oklahoma and northwest Arkansas, and higher terrain areas of southeast Oklahoma. The winds will decrease Sunday evening. Winds will switch around to the north behind a strong cold front Sunday night into Monday morning and will be gusty for a few hours after the front passes. There is a limited chance of thunderstorms mainly over far northeast Oklahoma and northwest Arkansas near the Kansas and Missouri borders beginning Wednesday night into Thursday. Thunderstorm chances will increase Friday as a frontal boundary pushes into the area and interacts with an upper disturbance to the west. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.